MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while transecting the rectum during a da vinci-assisted lower anterior resection (lar) procedure, a partial fire occurred with a green sureform 60 reload installed on a sureform 60 stapler instrument.This occurred on the first and second firing of the stapler instrument and a new stapler reload was used to continue and complete the procedure robotically.The firing issue did not result in bleeding.The customer reported that there were holes/gaps in the staple line.No hard objects, or previous staple lines were stapled over and no buttress material was used.The customer states the issue was not with the instrument, but with the reload(s).
 
Additional Manufacturer Narrative
The two green sureform 60 reloads associated with the complaint have been returned and failure analysis has been completed.Though the order the stapler reloads were fired is not able to be determined, the stapler reload captured under the first fire was found to have the knife exposed within the knife track towards the distal end.Also, the stapler reload was found to have cartridge damage.The sides of the stapler reload showed cartridge damage.The piece was removed from in between the stapler reload and the shuttle was fully deployed.The knife was inspected and there was no damage found.The second stapler reload was also found to have the knife exposed within the knife track, but towards the proximal end.Additionally, the stapler reload was found to have cartridge damage.The top of the stapler reload showed damage to the cartridge.The piece was removed from in between the reload and the shuttle was fully deployed.The knife was inspected and there was no damage found.Due to insufficient procedural information, further system/instrument log investigation cannot be performed.Note: refer to medwatch reports (mdr) with mfr report #2955842-2025-11273 for mdr submission of the events logged against first green sureform 60 reload fire.
 
Additional Manufacturer Narrative
Updated section: b3.Additional information: an advance stapler log review shows the sureform 60 stapler instrument, (lot number: k12241107-0258), was installed on the system 4 times and fired 4 green reloads.On install 1, the first two clamps were incomplete.The 3rd clamp was successful, and the firing was completed with 2 pauses for compression.On install 2, the first clamp was incomplete.The next clamp was successful but was followed by a firing failure.On install 3, the first clamp was successful, but was followed by a second firing failure.On install 4, the system failed to detect the reload color and the user manually selected the green reload via the surgeon side console touchpad.The first clamp was successful but was followed by a third firing failure.There were no stapler related errors in the logs.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21699382
Report Number2955842-2025-11272
Device Sequence Number18142666
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)NA
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360G-10
Device Catalogue Number48360G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown